# SDR CA040821001

- Difficulty date: August 20, 2004
- Submitted: February 3, 2005
- Operation: General aviation
- Make and model: Bell 205A-1
- Aircraft time: 5,287 hours
- Engine: Lyc T5313B
- System (JASC): 6420 · Tail Rotor Head
- Part: Spherical Bearin
- Part number: 212010783101
- Condition: Failed
- Location: T/R Pitch Link
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: B

## Discrepancy

(CAN) A/C WAS CLIMBING AFTER FILLING THE WATER BUCKET WHEN HE LOST COMPLETE TAIL ROTORAUTHORITY.THE A/C MADE SEVERAL 360 DEGREE TURNS AFTER COMING TO REST IN A CON FINED AREA. SUBSTANTIAL DAMAGE WAS DONE TOTHE MAIN ROTOR BLADES AS THEY STRUCK A TREE UPON LANDING.ONE OF THE TAIL ROTOR PITCH LINKS WAS FOUND TO HAVE AN EXTREMELY WORN OFF SPHERICAL BEARING WHICH LED TO THE PITCH LINK SHIFTING CLOSE TO THE TRUNNION. THE PITCH LINK LEFT SEVERAL MARKS ON THE TRUNNION BEFORE IT WAS JAMMED BETWEEN THE PITCHHORN AND THE TRUNNION DURING T/R PITCH CHANGE WHICH LED TO THE PITCH LINK BREAK ING CLEAN OFF.
